Liothyronine Makes Tinnitus Worse?

I'm 61 and have been a tinnitus sufferer for two years. My doctor suggested a thyroid supplement about a year ago. After trying Levothyroxine without good results, further tests showed my T4 was normal but T3 was low. Liothyronine gives me good daytime energy and better sleep, but increases my "perception" of my tinnitus significantly. I say "perception" because subjective measurements I take of my tinnitus level with my Bluetooth hearing aid and a tone generator app on my iPhone seems to indicate no increase in level, even though my perception is that it's much louder. Anyone else have similar issues with Liothyronine? I'm concerned about what will happen with my tinnitus if I take the Liothyronine long term.

Thanks

2 Replies

oldestnewest
  • Have you tried mirtazapine

  • Tinnitus is known for responding to changes in your physical and mental well being, so this increase in perception should be temporary. In general, if medication is causing a spike in tinnitus, it does settle if the medication is discontinued.

    If this doesn't settle down, you could discuss alternatives with your GP.

You may also like...